Question about suboxone, klonopin, seroquel and libido??
Just wondering.....when my husband was heavily addicted to percocets, oxys and valium, he had little or no sex drive....but it took about 2 years to get to that point. ( 60 percocets, 300mg oxy, 200mg valium daily...approx )
When he got onto the suboxone about 5 weeks ago, his libido came back with a vengeance. Now he's on 12 mg of sub, about 20 mg of klonopin, and 75 mg of seroquel.
Can someone please tell me what this combination of drugs does to a person's sex drive? Suddenly, he seems completely uninterested, again. Can loss of libido happen that quickly after switching drugs and coming off of so much? I apologize for sounding selfish, when I should totally be concentrating on his recovery/addiction but it's just something I can't stop thinking about.
I know you are struggling with this but I don't know that we can tell you more than we did the last time you wrote about this. Although it looks like he has cut back, he is still self-medicating and with sedation type drugs to boot. It's no wonder he doesn't have a sex drive.
I hope this all works out for you but as long as he is taking those large doses, I don't think much is going to change.
Definitely a "lights out" on the sex drive with those meds. Actually, it would be lights out period. Seroquel mixed with Klonopin would put anyone out. He needs to get some further help to stop this cycle before it kills him. Is he in control of his meds? Or do you give them to him?
He just started this combination about 5 weeks ago. He was addicted to the percs and oxys for about 3 years and even though he's still in active addiction, this concoction of drugs seems way "better" than the former. He does seem way more alert and more energetic than before. Just before he got onto the suboxone, he was taking about 300 mg of valium a day. I just thought that since these were new and appeared to be a far less dosage than when he was on the percs and oxys, that the sex drive would've returned, as it did for a couple of weeks.
He is actually my estranged husband so we don't live together. He takes his own meds, I have no control over anything. He sees an addiction doctor weekly but takes way more of the klonopin than he is prescribed. He has no cravings for the percs or oxys, so the suboxone's working wonders but his sleep patterns are so screwed up and he is jittery all the time, which is why he takes too much of the other stuff.
I just found it strange that he had a so much libido for a few weeks and then all of a sudden, like a lightswitch, it was gone.
i cant believe hes taking that much klonapin thats enough to sedate ya for a long time .Are you sure hes taking 20 mg a day that just cant be right. if so he needs to get off it or go see a doctor and ask him what the side affects are . and the seraquel to boot . These drugs will definatley kill you sex drive no doubt about it. .
Wow-who's fooling who? Is he seeing an Addictionologist or a Suboxone certified physician? I bet I can guess? I would find it hard to believe a concerned Addictionologist would allow these dosages of Klonopin to continue. Might want to get a 2nd opinion?
hi...thanks for the comment. Yes, it's about 20 mg of klonopin. We're talking about a guy who was on 60 percs a day along with 240-300 mg of oxy...daily. When he was weaning off of the opiates, before the suboxone...he was taking 300 mg of valium. His current cocktail is 12 mg of suboxone, 4 mg of klonopin every 4 hours or so, then 50 mg of trazodone with 75 mg of seroquel at bedtime. The doctor has only prescribed the suboxone, with .50 of klonopin and the trazodone. The rest he gets off the street.
What are the effects of that much klonopin? Does he get high from those dosages? And as far as the sex drive goes...can it decrease that quickly?
The doctor is a Suboxone certified physician. She has only prescribed .5 mg of the klonopin...he's just getting the rest on his own. She isn't prescribing the seroquel either. I know it's still a bad situation but honestly, compared to his opiate addiction, this is way better, for lack of a better word.
This is how it has played out: 7 weeks ago he went on Suboxone and started to take about 4 mg of klonopin and 50 mg of valium along with 50 mg of seroquel. 5 weeks ago, the doctor started weaning him off the klonopin and changed him from seroquel to trazodone. ( the valium was never prescribed..he just took that on his own ).
On his own, he decided to increase his klonopin dosage and add seroquel back to his regimen.
For 3 weeks or so, he has been on that 20 mg of klonopin, maybe 40 mg of valium, 50 mg of trazodone, 75 mg of seroquel and of course the 12 mg of suboxone.
Is he building a tolerance to the klonopin already?
Will he keep on needing to increase the amounts the way he did when he was on opiates?
He's an addict through and through....I am just thankful that he's off the percs and oxys, even if he's just replace them with another substance...it just seems less bad, for now.
those are "deadly" amounts of benzo's (Benzodiapime) if he drank two beers one time he'd most likely not wake up, 2 of my friends died from mixing too much. And then if Alcohol goes in the mix-lights out for good. I would definitely call at least another addiction Dr. And see if he agrees with the amounts. If in CA, the best I know of is Dr. Kaufman in Dana Point, CA. A call could let you know right away how dangerous this is! God Bless- ...and pray!
He realy need to be seen by a creditable doctor before it lights out for him. I've seen it happen to many times, and all the people left feel guilty they didn't do more to help. He need long term rehab. Try Dr. Phill for help or Dr. Drew. Finding a good rehab is hard, most of them are non-profit and they are doing the best with what they have and the best for them is a quick fix with no follow up. Suboxone is a good drug and a good place to start, but he has to be will to see the danger he is putting himself in. He's body will not allow that many meds much longer. If the chance presents it's self let him go to jail and stay there so his body can even out, and then see what he really needs to be on. IT'S a scary place for him to be and he doesn't even know it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.